Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

periodic fluctuations in BP

I have had four heart Cath's during the past 10 months. During my second cath, the report stated that I had elevated ST's - and that even the three shots of nitro into the heart did not regulate them - found out a proximal vessel appears to be dead. Now have three stents.
My question is that while taking all meds-Enalaopril 40mg/d,Isosorb mono 30mg/d,Plavix 75mg/d,Toprol xl 200mg/d,Lipitor 40mg/d, Asprin 325mg/d, Now for the momory loss since the third cath-Namenda 20mg/d and Effexor 75mg/d- Why does my body go through periods of what I call the triple triple with the BP and Pulse? I can be sleeping or relaxing and I experience a steady increase from my medicated norm of 117/72 - 74P to a three week period ranging from 165/111 102P to 184/124 118P?
I thought about anxiety - Tried Ativan- it works to an extent. BP lowers slightly but the pulse remains over 102 bpm. Had a holter test, of course during a non event-even so, my cardiologist says all is ok max rate 168bpm, avg 92bpm. Less than 2% events in super tach. Discovered Dyastolic Dysfunction during last Cath, Very dizzy, can't concentrate, numbness in upper arms and legs during the event, angina attacks, fall on occasion - WHAT WOULD YOUR CLINIC DO WITH A PERSON WITH THIS KIND OF HISTORY? Since the good Dr.'s I'm seeing cannot explain the troubles. I know that the body's metabolism changes but two events ago, my rates were 241/138 128p thats when I had my fourth cath and the DD was found and I went through another bout of memory loss. Please guide me on THE CLINIC'S veiw of this situation.
3 Responses
74076 tn?1189759432
Hi deadrocked,

It is tough to say for sure what we would do without meeting you and seeing all your records.  I agree that variation in blood pressure/pulse like yours are usually due to anxeity related issues, but not always.  There is an entity called a pheochromacytoma that causes changes like this -- but again, this is very rare -- and should be ruled out in these cases with a 24 hour urine test for metanephrines and sometimes a serum catecholamine test.  Again, this is very rare.

Effexor is more a stimulating antidepressant, I would consider a more sedating medication like Paxil or Zoloft, but this is unlikely to be the complete answer.

It would be important to see the holter monitor to watch how the tachycardia originates and terminates to try to determine the cause, although it is most likely a sinus tachycardia.

If you are concerned you are not being treat fully, it is always safe to ask for a second opinion at a local medical center or to even come to Cleveland if you can.  It is important to bring all your records -- like the actually holter strips, the echo tapes and cath films rather than reports.  It makes the consulting much faster when you bring all the information with you.

I hope this helps and good luck.
Avatar universal
Hi this is a great question[s]. We often hear of how this drug and that drug is safe in this trial and that. But no one can tell how complex meds interact when taken together in a cocktail like you are on.Little wonder your bp fluctuates. One question I would have is.. Do you have one doc who is managing all your meds?? or are their several and if so "does one hand know what the other is doing??" good Luck Gaspipe
Avatar universal
Thanks for your comments. I do have several medical doctor's and they are all aware of what is being perscribed by the other. Althgough, during my most recent stay at our wonderful hospital, my cardiologist perscribed the an additional beta blocker and my BP plumeted to the point where the nurses had to wheel me back to the room.
YOUR ABSOLUTELY RIGHT!!!!!
We are humans and need to be treated as such. We are not a patient number or an A/R figure. My cardiologist heard about the added med and apologized to me on my follow-up visit to his office. I have a wonderful Pharmascist who stays on top of all of my meds and there interactions. He has even pushed a few suggestive buttons with my doctors.
Thanks for reminding us ALL, our daily soup (medications)need to be reviewed frequently so as there will be no adverse reations between them.
Hopefully I wiil be able to make it to the clinic during one of my trips to see the family, up there.
Thanks
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.